Alert archive / Wisconsin / River Flood Warnings in 2019

River Flood Warning 32, NWS Green Bay, WI

April 18, 2019Lincoln County, Wisconsin

NWS Green Bay, WI issued this river flood warning at Apr 18, 2019, 9:50 AM CDT for Lincoln County, Wisconsin. It was in force for 21 days.

The area

The counties it named.

The facts

Issued
Apr 18, 2019, 9:50 AM CDT (14:50 UTC)
Expired
May 9, 2019, 9:50 AM CDT
In force
21 days
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Minor

County Lincoln County, WI

The radar

The Green Bay radar (KGRB), 158 km from the middle of the area, began a volume at 14:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Prairie River near Merrill (MRLW3). The gauge peaked at 7.26 ft at Apr 18, 2019, 6:00 PM CDT.

actionminormoderate24681004/1804/1904/2004/2104/2204/2304/2404/2504/2604/2704/2804/2904/3005/0105/0205/0305/0405/0505/0605/0705/0805/0905/10
Action stage
4.5 ft
Minor stage
7 ft
Moderate stage
9 ft
Major stage
11 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05394500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Apr 18, 6:31 AM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, Apr 18, 6:31 AM CDT, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
631 AM CDT Thu Apr 18 2019

Updated aviation portion for 12Z TAF issuance

.SHORT TERM...Today...Tonight...and Friday
Issued at 407 AM CDT Thu Apr 18 2019

A sharp upper trough will move slowly across the region today. It
should be able to produce scattered showers despite low level cold
advection and diminishing moisture. Best shower activity should be
in northcentral Wisconsin where some snow showers are also possible
this morning. Highs today will be about 10 degrees below normal due
to cloud cover and cold advection.

Skies should clear from west to east tonight. Lows will be a few
degrees below normal in central and northcentral Wisconsin but
near normal in the east where clouds will be last to leave.

Good Friday should have good weather, though it will be a bit breezy
near the lake and bay. Highs will be close to normal except a bit
cooler near the lake and bay.

.LONG TERM...Friday Night Through Wednesday
Issued at 407 AM CDT Thu Apr 18 2019

Zonal flow at 500mb is expected into the middle of next week. The
fast zonal flow has made it difficult to pinpoint timing and
location of precipitation chances from Easter Sunday into the
middle of next week.

For Friday night, high pressure will move across the area
bringing mostly clear skies and chilly temperatures. Temperatures
in the typical cold spots across the north may drop into the
middle to upper 20s. For Saturday, the main focus will be the mild
temperatures and very low relative humidity readings. Current
projections have relative humidity values of 20 to 30 percent away
from the lake Saturday afternoon, with the lowest readings north
and west of the Fox Valley. With the recent rains and snowmelt,
the risk of wildland fires is low. Winds will be fairly light,
mainly in the 5 to 10 mph range.

For Saturday night, high pressure slides east of the area.
Temperatures will not be as cool as Friday night with lows in
the upper 30s and lower 40s. For Easter Sunday, surface boundary
will move into the northern Wisconsin Sunday afternoon. This
feature will bring a chance of showers to the north. The GFS
solution was much farther south than the ECMWF/Canadian model.
The cold front drops south across the area Sunday night. This
period may need to be adjusted over the upcoming days if the
Canadian/ECMWF continue to show a wetter pattern.

Confidence is low in the rain chances for the first half of next
week. The new ECMWF brings a second system south of the area where
much of the area would see a good chance of rain on Monday. For
Tuesday, the Canadian/ECMWF were dry while the GFS models brings
rain into the southern third of the forecast area. High/low
temperatures next week a little tricky depending on cloud cover
and rain. If we see more sunshine, temperatures maybe several
degrees warmer. If there are more clouds and rain, temperatures
may need to be lowered during the day. Will let the models sort
this out in the coming days.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 631 AM CDT Thu Apr 18 2019

IFR conditions will slowly improve to MVFR today, though
there will be scattered showers or drizzle at times. Skies will
clear from west to east tonight, with good flying weather expected
for Good friday and Saturday as high pressure builds into the area.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....RDM
LONG TERM......Eckberg
AVIATION.......RDM
Hazardous weather outlook, Apr 18, 3:49 AM CDT, 6 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Green Bay WI
349 AM CDT Thu Apr 18 2019

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-190900-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
349 AM CDT Thu Apr 18 2019

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Runoff from the rainfall that occurred yesterday afternoon and
evening will result in fast flows and rising levels on most area
streams and rivers. Flooding is possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The fast flows, high water levels, and the potential for flooding
will continue on area streams and rivers through the weekend. Boaters
and fishermen should also exercise caution due to the fast flows.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report flooding to the National Weather
Service in Green Bay.

LMZ521-522-541>543-190900-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
349 AM CDT Thu Apr 18 2019

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The probability of widespread hazardous weather is low.

RDM/Eckberg

In the hours before

Local storm report, Apr 18, 8:15 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
815 AM CDT THU APR 18 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 AM     HEAVY RAIN       POLONIA                 44.56N 89.41W
04/18/2019  M1.28 INCH       PORTAGE            WI   PUBLIC

            24 HOUR RAINFALL TOTAL.

0700 AM     HEAVY RAIN       CRIVITZ                 45.23N 88.01W
04/18/2019  M1.99 INCH       MARINETTE          WI   CO-OP OBSERVER

            24 HOUR RAINFALL TOTAL.

0700 AM     HEAVY RAIN       PITTSVILLE              44.45N 90.13W
04/18/2019  M2.20 INCH       WOOD               WI   CO-OP OBSERVER

            24 HOUR RAINFALL TOTAL.

0700 AM     HEAVY RAIN       CRIVITZ                 45.23N 88.01W
04/18/2019  M2.08 INCH       MARINETTE          WI   CO-OP OBSERVER

            24 HOUR RAINFALL TOTAL.

0700 AM     HEAVY RAIN       PELLA                   44.73N 88.80W
04/18/2019  M1.69 INCH       SHAWANO            WI   CO-OP OBSERVER

            24 HOUR RAINFALL TOTAL.

0700 AM     HEAVY RAIN       5 NW BIG FALLS          44.66N 89.07W
04/18/2019  M1.51 INCH       WAUPACA            WI   CO-OP OBSERVER

            24 HOUR RAINFALL TOTAL.

0700 AM     HEAVY RAIN       STRATFORD               44.79N 90.08W
04/18/2019  M1.96 INCH       MARATHON           WI   CO-OP OBSERVER

            24 HOUR RAINFALL TOTAL.

0700 AM     HEAVY RAIN       NE WAUSAU               44.96N 89.63W
04/18/2019  M1.57 INCH       MARATHON           WI   CO-OP OBSERVER

            24 HOUR RAINFALL TOTAL.

0700 AM     HEAVY RAIN       8 W MERRILL             45.18N 89.84W
04/18/2019  M1.51 INCH       LINCOLN            WI   CO-OP OBSERVER

            24 HOUR RAINFALL TOTAL.

0700 AM     HEAVY RAIN       2 SE LAKE TOMAHAWK      45.79N 89.56W
04/18/2019  M1.55 INCH       ONEIDA             WI   CO-OP OBSERVER

            24 HOUR RAINFALL TOTAL.

0800 AM     HEAVY RAIN       SPREAD EAGLE            45.88N 88.13W
04/18/2019  M1.04 INCH       FLORENCE           WI   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL.

&&

KLJ
Local storm report, Apr 18, 8:46 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
846 AM CDT THU APR 18 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     HEAVY RAIN       SHAWANO                 44.78N 88.59W
04/18/2019  M1.75 INCH       SHAWANO            WI   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL.

&&

KLJ
Local storm report, Apr 18, 9:32 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
932 AM CDT THU APR 18 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       SPENCER                 44.76N 90.28W
04/18/2019  M2.56 INCH       MARATHON           WI   CO-OP OBSERVER

            24 HOUR RAINFALL TOTAL.

0800 AM     HEAVY RAIN       MARSHFIELD              44.66N 90.16W
04/18/2019  M2.27 INCH       WOOD               WI   CO-OP OBSERVER

            24 HOUR RAINFALL TOTAL.

0800 AM     HEAVY RAIN       WISCONSIN RAPIDS        44.40N 89.84W
04/18/2019  M2.10 INCH       WOOD               WI   CO-OP OBSERVER

            24 HOUR RAINFALL TOTAL.

&&

KLJ

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 7:41 PM CDTAreal Flood AdvisoryGRBMarathon, Portage, Wood2 hr
Apr 17, 8:07 PM CDTAreal Flood AdvisoryGRBMarathon, Menominee, Shawano2 hr
Apr 17, 9:52 PM CDTSpecial Weather StatementGRBMarinette53 min
Apr 17, 10:07 PM CDTRiver Flood WarningGRBLincoln, Marathon71 hr
Apr 17, 10:07 PM CDTRiver Flood WarningGRBMarathon3 days
Apr 17, 10:07 PM CDTRiver Flood WarningGRBWood5 days
Apr 17, 10:07 PM CDTRiver Flood WarningGRBOconto7 days
Apr 17, 10:07 PM CDTRiver Flood WarningGRBMarathon27 hr
Apr 17, 10:07 PM CDTRiver Flood WarningGRBMarathon14 hr
Apr 18, 3:22 AM CDTRiver Flood WarningGRBShawano, Waupaca4 days
Apr 18, 8:56 AM CDTRiver Flood WarningGRBWood21 days
Apr 18, 9:50 AM CDTRiver Flood WarningGRBLincoln21 days
Apr 18, 9:50 AM CDTRiver Flood WarningGRBWood4 days
Apr 18, 10:15 AM CDTRiver Flood WarningGRBOutagamie, Waupaca, Winnebago21 days
Apr 18, 10:15 AM CDTRiver Flood WarningGRBMarinette21 days
Apr 18, 11:06 AM CDTRiver Flood WarningGRBMarathon, Portage8 days
Apr 18, 2:53 PM CDTSmall Craft AdvisoryGRB25 hr
Apr 18, 3:26 PM CDTRiver Flood WarningGRBMarinette21 days

Nearby

River Flood Warnings in Wisconsin, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.